Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does food have any impact on skin color, tone and shine?

Answered by
Dr.
Dr. Gaurang Krishna

Dermatologist

Practicing since :2006

Answered : 520 Questions

default
Posted on Fri, 28 Dec 2012 in Skin Hair and Nails
Question: Hi. I have a very generic query.
Does food have any impact on our skin colour, tone and shine. I have heard 2 oposite views on the same - 1) Eat whatever u want and there is no relation to skin and skin problems like acne, etc. 2) Eat lots of fresh fruits and veggies to add glow to the skin.
Which of this is true??
doctor
Answered by Dr. Gaurang Krishna 11 hours later
Hello.
Actually both the statements are partly true.
Though there is no direct relationship between diet and most of the skin diseases, it has been seen that a highly unbalanced diet may aggravate acne etc. Particularly fat XXXXXXX and high caloric diet. As for having fresh fruits vegetables, water keeps your entire system healthy including the skin. So you see the idea is to keep a balance. Overdoing junk food etc will surely have a negative impact on your skin.
I hope I have answered your query. If you have any further questions, please do not hesitate to contact me.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Acneiform eruptions

doctor1 MD

I was on Yasmin birth control for about 16 years and decided to stop taking it a couple of months ago. This is actually the third time I've stopped over the years because each time I do, I get a bumpy rash behind my ears, on the side of my neck, and on my forehead. It doesn't appear as normal acne does and progressively gets worse and itches. Why would this be happening each time I stop?

doctor1 MD

Hi, I have been using otocomb ointment on some acne sores on my face now for about 4 years. It ususally clears them up in a couple of days and I just use this every 2nd night on the spots only. But I think it is causing some pigmentation problems on my face now. Could this be the cause of it? Thanks

doctor1 MD

I used to get red rashes on the face when I consulted a dermatologist she proscribed hhzole .. everything went away but when I discontinued to use, they reappear.. So I continued to use it for almost 2 years after which I realised it was wrong so I stopped. Its been over a year now. Now I m starting to get those reaches again with big acne. I m worried my skin is getting worse . please help

doctor1 MD

Hi there, I started taking birth control May 2012 and I stopped taking in November 2013. In March 2013 I noticed a lump above my right breast. In July 2013 I had it removed for precautionary measures. I decided in November 2013 that I would stop taking it. This year, starting in February till now, I have had many issues with acne/cystic acne around my mouth/jawline. I am debating to go back on the pill to help with this acne, however, I do not want to get another lump (in case that was what caused the first one). Please advise.

doctor1 MD

My face has broke out looks a little like pimples . My scalpe is very dry and itches.

doctor1 MD

What does Anthralin do for Alopecia Barbae. I have Barbae on 3spots each 1 X 0.5 inch. happened all within 2 months. I tried Kenalog, and topical steroid cream, not much difference i see. it s been only 1 injection and 1 month of topical steroid...

doctor1 MD

I use olay total effects cleanser, day cream and night cream regularly. Very often painfull red bumps and itching are developing on my face. Please suggest a solution. I am presently 36 years old.